Questions regarding Seroquel withdrawal - Forums at Psych Central


Reply
 
Thread Tools Display Modes
Old 01-24-2018, 04:58 PM #1
josh261995 josh261995 is offline
New Member
 
Member Since: Jan 2018
Location: UK
Posts: 4
josh261995 josh261995 is offline
New Member
josh261995 has no updates.
 
Member Since: Jan 2018
Location: UK
Posts: 4

Default Questions regarding Seroquel withdrawal

Hi all

This is my first post

I suffer from OCD and have been on Sertraline and Seroquel for 6 years, now 100mg Sertraline and 300mg Seroquel. I am now at a place where i feel i want to come off the Seroquel due to its intense weight gain (5 stone) and my concerns over its long term side effects, im only 22 and i dont want to be on it for the rest of my life.

I have concerns of the possibility of Diabetes long term and tardive dyskinesia (i know its extremely rare) - My doctor agrees that Diabetes could be a long term risk but played down the tardive dyskinesia he said its very very rare but we both agreed its best to come off the Seroquel now.

My withdrawal so far is so good ive come down from 300 to 150 without issue, anyway look at me rambling!


My question is, once the Seroquel withdrawal is complete and its out of my system, there is no chance that its somehow damaged my insides and i might still develop diabetes or other complications from it? I know this is probably such a daft question but its something im worried about.

Also, am i correct in thinking that Sertraline carries a much much lower risk of tardive dyskinesia than Seroquel, my doctor reckons it doesnt carry any risk of that.

Thank you all you for listening.
josh261995 is offline   Reply With QuoteReply With Quote
Old 01-24-2018, 10:51 PM #2
2daffodils's Avatar
2daffodils 2daffodils is offline
Magnate
 
Member Since: Dec 2013
Location: Somewhere out there
Posts: 2,561
2daffodils 2daffodils is offline
Magnate
2daffodils's Avatar
2daffodils has no updates.
 
Member Since: Dec 2013
Location: Somewhere out there
Posts: 2,561

5 yr Member
2,304 hugs
given
PC PoohBah!
Default Re: Questions regarding Seroquel withdrawal

Hello josh,

welcome to psych central. I do have experience with having been medicated with Seroquel. It was the only medication I had for several years to deal with depression. I did develop diabetes, so you are rightly concerned and I'm glad you lost weight and are considering withdrawing from that med. I'm not saying that the med itself is bad for everyone or all situations. I found a low dose made me very sleepy, but ravenously hungry. I don't know if there's any chance of it having damaged anything, organs or what not. I am just guessing that at your young age it would not have done damage. The body and brain have an amazing ability to restore to homeostasis. I would listen to your doctor, if he reckons sertraline doesn't carry the risk of tardive dyskinesia that I'll bet he's right. If you still worry, your drug store pharmacist would have more knowledge of drug side effects than your doctor might. Best wishes, and hope to see you around again. It's a great place to meet people and for people to try to help each other.
2daffodils is offline   Reply With QuoteReply With Quote
Old 01-24-2018, 11:31 PM #3
still_crazy still_crazy is offline
Grand Poohbah
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,539
still_crazy still_crazy is offline
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,539

2 yr Member
2,866 hugs
given
Default Re: Questions regarding Seroquel withdrawal

hi. antidepressants do rarely cause tardive dyskinesia on their own. I don't have hard data on it, but from what I've read about it, it -does- happen with the ssri drugs, but its more common with the older tca drugs.

i don't know how (un)common TD is with seroquel. I don't think there's a whole lot of reliable data on individual "atypicals," either. My current psychiatrist told me once that she's seen TD with zyprexa and seroquel, hasn't yet seen it from Abilify. Then, I've read elsewhere that Seroquel probably has a lower risk of TD than Abilify or Geodon, so...yeah. Its psychiatry, not science, lol.

Have you gotten blood work about the diabetes? Zyprexa has caused cases of permanent metabolic problems, but I don't think Seroquel is in the same league as Zyprexa and clozapine in terms of causing weight gain, diabetes, etc. Some people are prescribed metoformin, a type II diabetes drug, to take along with some psych drugs, to reduce weight gain and metabolic complications. I don't know if that's been well studied or anything, but it does seem to work for some people.

My only advice would be to try to keep your taper schedule slow and easy. I think the going recommendation is something like 10% cut each month (?), but each person is different, of course.

good luck.
still_crazy is offline   Reply With QuoteReply With Quote
Old 01-25-2018, 11:15 AM #4
josh261995 josh261995 is offline
New Member
 
Member Since: Jan 2018
Location: UK
Posts: 4
josh261995 josh261995 is offline
New Member
josh261995 has no updates.
 
Member Since: Jan 2018
Location: UK
Posts: 4

Default Re: Questions regarding Seroquel withdrawal

thank you for your responses.

just to clarify, as I am not suffering side effects from Quetiapine such as the diabetes and tardive, am I right in thinking that once I've withdrawn from the drug and it's out my system, there's no way it could cause it in the future? there is no left over damage from quetiapine is there? sorry as I know it sounds a daft question

josh
josh261995 is offline   Reply With QuoteReply With Quote
Old 01-26-2018, 07:15 AM #5
josh261995 josh261995 is offline
New Member
 
Member Since: Jan 2018
Location: UK
Posts: 4
josh261995 josh261995 is offline
New Member
josh261995 has no updates.
 
Member Since: Jan 2018
Location: UK
Posts: 4

Default Re: Questions regarding Seroquel withdrawal

hi all

thank you for your responses. just to clarify, once seroquel is withdrawn and out my system completely there is no chance that it's caused any long term damage that could bring of the side effects mentioned later in life life diabetes or tardive? I know its a silly question just something that's worrying me
josh261995 is offline   Reply With QuoteReply With Quote
Hugs from:
Old 01-27-2018, 06:02 AM #6
josh261995 josh261995 is offline
New Member
 
Member Since: Jan 2018
Location: UK
Posts: 4
josh261995 josh261995 is offline
New Member
josh261995 has no updates.
 
Member Since: Jan 2018
Location: UK
Posts: 4

Default Re: Questions regarding Seroquel withdrawal

my apologies for the double post, I can't seem to find an option to delete one on the mobile site.
josh261995 is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 01:34 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.